Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
John DD

What happens after Antibiotics?

I keep reading so many stories of people after they stop using antibiotics there acne comes back and sometimes worse. I'm just wondering if this is true in most cases then why do they even prescribe you them?

Are there any success stories out there?

Ive been on solodyn for a month and a half and I have about two pimples now at a time but they go away really fast just like ive had my whole life. But the reason i went on solodyn was because i broke out with cystic acne really bad from what i believe a combination of 1.) Drinking coffee 2.) Stress from starting college and alot of other things 3.) Biggest reason...Over drying my face REALLY bad from Proactive.

My face was clear in september but now i'm left with pretty bad scars. I'm wondering if you guys think my acne will be really bad when i get off?

Share this post


Link to post
Share on other sites

This topic always seems to get plenty of different replies.

I do believe that it's possible for your acne to come back even worse than before. I've been on tetracycline and minocycline. A few months ago, I decided to just stop them entirely. I saw no difference and I just wanted to try something else. Oddly enough, my acne does seem to be getting worse now rather than better. It could be the antibiotics and it could be other factors too.

Either way, like most antibiotics, it's possible for your body to become resistant. The P. acnes bacteria could adapt to the antibiotic and then your dermatologist would simply have to raise the dose or change to a new drug. This cycle could just keep going until you run out of choices.

I'm personally glad that I'm off of antibiotics and trying other things out there. So it's up to you!

Also I can entirely relate to the stress and the Proactiv thing. My acne blew up when I went though something very stressful and also got off of that HORRIBLE Proactiv product.

Share this post


Link to post
Share on other sites

I got on septra & my acne cleared up

but then it eventually came back now I just started Accutane

Share this post


Link to post
Share on other sites

I have been on dorx, and septra for over a year. I switched to a new derm and he took me off the septra withing the 1st 2 months of seeing him. He put me on oresca or somthing like that.

Share this post


Link to post
Share on other sites

I was on Adoxa, Differin, and Klaron in 2004 and part of 2005. After I stopped taking them, my acne was pretty contained. I mean, my skin wasn't flawless, but it was so much better than before. I'd still get breakouts every once in awhile, but I was able to maintain them using over the counter products.

However, my acne came back very strongly in Fall of 2008 when I started college. I tried going the antibiotic route again, but I discovered I was allergic to minocycline. Now, I'm taking another antibiotic called duricef (cefadroxil), Ziana, and Yaz. I'll be starting Accutane in January.

I guess what I'm trying to say is that there is hope! I'm dealing with acne again, but I had 3 years of pretty clear skin.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×